Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 13, 2021, 8:27 PM CDT for LeFlore County, Pushmataha County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 8:27 PM CDT (01:27 UTC)
- Expired
- Aug 13, 2021, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
Counties LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WWUS84 KTSA 140127
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
827 PM CDT Fri Aug 13 2021
ARZ029-OKZ049-073-075-076-140215-
Sebastian AR-Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
827 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southwestern
Sebastian, Pushmataha, southern Latimer, Le Flore and southeastern
Pittsburg Counties through 915 PM CDT...
At 827 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southeast of Cameron to 10 miles east of
Blanco. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Poteau... Clayton...
Heavener... Talihina...
Wister... Howe...
Hartford... Fanshawe...
Albion... Octavia...
Talimena State Park... Snow...
Heavener Runestone State Park... Tuskahoma...
Big Cedar... Stanley...
Kiamichi... Whitesboro...
Clayton Lake State Park... Bengal...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3470 9573 3513 9445 3496 9432 3495 9435
3496 9437 3493 9445 3451 9447 3451 9504
3435 9505 3423 9553
TIME...MOT...LOC 0127Z 313DEG 28KT 3507 9449 3469 9561
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 13, 6:29 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 13, 6:29 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 629 PM CDT Fri Aug 13 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Numerous thunderstorms continue across NE OK and NW AR, and will gradually shift to the south through the remainder of the evening. Gusty downburst winds remain possible for another hour or two with stronger cells, along with visibility and ceiling reduction to MVFR or IFR. Some reduction to vis in light fog possible overnight where rain has fallen. More uncertain regarding precip chances Saturday and for now will not explicitly mention in the forecast, though at least a limited chance of afternoon t-storms. && .PREV DISCUSSION... /Issued 346 PM CDT Fri Aug 13 2021/ DISCUSSION... A couple boundaries were present across Eastern Oklahoma and Northwest Arkansas at mid afternoon today. The southern boundary...a remnant of this mornings convection...resided between Interstate 44 and Interstate 40. Near and south of this boundary...temperatures have been allowed to climb into the mid/upper 90s with heat index values in the 100 to 106 deg range across East Central/Southeast Oklahoma into West Central Arkansas. Some scattered convection had developed across Southeast Oklahoma within the daytime heating, which has kept heat advisory criteria from spreading further over Southeast Oklahoma. Thus...will continue with current the heat advisory location as is into this early evening. The northern boundary...a surface frontal boundary...was making its way south southeast into Northeast Oklahoma with scattered showers and convection along/behind the boundary. This precip was moving over air that had been worked this morning. However...these storms were approaching an increasing instability axis and stronger low level lapse rates that resided near and south of Interstate 44. Thus...convection should continue to be maintained through the evening hours as the frontal boundary slides further into the region. With the stronger low level lapse rates... a few strong to marginally severe storms with strong wind gusts being the primary threat will be possible through this evening. Overnight tonight...the highest precip potentials should shift southward with the movement of the boundary with chance pops possible late tonight/Saturday morning. Behind the frontal boundary...cooler conditions are forecast with lows tonight in the upper 60s to mid 70s from north to south. The cooler conditions are forecast to continue through the weekend with highs slightly below the seasonal average. Shower and thunderstorm chances will remain possible for the weekend as the surface frontal boundary and also a weak upper level low hold over the region. At this time there still remains some uncertainty where the surface boundary holds up and the location for greater precip potential. Thus...for this forecast...will continue with chance pops into Southeast Oklahoma...near the boundary...and northwest Arkansas...near the upper low. Monday could be a transition day as southerly low level flow tries to return ahead of another mid/upper level low progged to drop southeast across the Plains Tuesday/Wednesday and a more defined wave late week. In response...increasing moisture return looks to start early in the week which will help start a warming trend with highs back close to the seasonal average for the second half of the week. Shower and thunderstorm chances will be possible through much of the week with the multiple waves moving through the region. At this time the greater chances look to be Tuesday and again at the end of the week as the waves move over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 87 69 88 / 50 50 20 20 FSM 74 87 72 87 / 60 50 20 40 MLC 72 87 70 88 / 70 40 30 40 BVO 69 86 67 86 / 40 50 20 20 FYV 69 84 66 84 / 60 50 20 30 BYV 69 84 67 83 / 50 50 20 30 MKO 71 86 70 87 / 60 50 20 30 MIO 69 85 67 86 / 50 50 20 20 F10 71 86 69 87 / 60 40 20 40 HHW 74 90 72 88 / 50 30 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Aug 13, 4:53 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 453 PM CDT Fri Aug 13 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 PM CDT Fri Aug 13 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms continue across portions of northeast Oklahoma into northwest Arkansas late this afternoon. Storms will continue to slowly increase in coverage and sag south and southeast into the evening hours. Locally damaging winds will be the primary severe weather hazard, although a few of the stronger storms may produce up to quarter size hail. Additionally, locally heavy rainfall will be possible as storms will move slowly. Thunderstorms will continue through the evening with a gradual decrease in coverage and intensity by mid to late evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The weather pattern will transition and favor daily isolated to scattered storms this weekend through much of next week. Any severe weather potential will likely remain isolated. Temperatures will generally remain near or slightly below normals for mid August. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 13, 6:34 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
634 PM CDT Fri Aug 13 2021
OKZ067-068-070-140015-
Muskogee OK-Cherokee OK-Wagoner OK-
634 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern
Wagoner, southwestern Cherokee and northeastern Muskogee Counties
through 715 PM CDT...
At 634 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Tullahassee, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Muskogee... Wagoner...
Fort Gibson... Okay...
Hulbert... Porter...
Tullahassee... Sequoyah State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3579 9556 3601 9543 3597 9504 3572 9512
TIME...MOT...LOC 2334Z 304DEG 22KT 3589 9542
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 13, 7:04 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
704 PM CDT Fri Aug 13 2021
OKZ068>074-140045-
Haskell OK-Pittsburg OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
704 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of Haskell, eastern
McIntosh, western Sequoyah, southwestern Adair, northeastern
Pittsburg, southeastern Cherokee and eastern Muskogee Counties
through 745 PM CDT...
At 704 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Pumpkin Center to 4 miles east
of Keefeton to Stidham. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Sallisaw... Eufaula...
Stigler... Checotah...
Warner... Vian...
Quinton... Gore...
Porum... Webbers Falls...
Keota... Crowder...
Whitefield... Marble City...
Braggs... Canadian...
Tamaha... Stidham...
Brushy... Greenleaf State Park...
This includes Interstate 40 in Oklahoma between mile markers 260 and
308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3560 9532 3582 9516 3567 9467 3522 9486
3503 9563 3539 9575
TIME...MOT...LOC 0004Z 307DEG 15KT 3577 9514 3556 9526 3538 9569
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 13, 7:15 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 4 SSW BENTONVILLE 36.32N 94.23W
08/13/2021 BENTON AR PUBLIC
1 TO 2 FOOT DIAMETER TREES DOWN. TIME
ESTIMATED FROM RADAR.
&&Special weather statement, Aug 13, 7:39 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
739 PM CDT Fri Aug 13 2021
OKZ072>076-140130-
Haskell OK-Pittsburg OK-Latimer OK-Sequoyah OK-Le Flore OK-
739 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of Haskell, Sequoyah,
Latimer, northwestern Le Flore and northeastern Pittsburg Counties
through 830 PM CDT...
At 739 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northwest of Brushy to 2 miles east of
Stigler to 2 miles northwest of Blocker. Movement was southeast at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Sallisaw... Poteau...
Wilburton... Stigler...
Muldrow... Roland...
Spiro... Panama...
Quinton... Keota...
Red Oak... Mccurtain...
Bokoshe... Fanshawe...
Gans... Kinta...
Marble City... Tamaha...
Brushy... Higgins...
This includes Interstate 40 in Oklahoma between mile markers 298 and
326.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3476 9547 3510 9567 3528 9513 3564 9477
3564 9470 3552 9445 3549 9445 3505 9464
TIME...MOT...LOC 0039Z 298DEG 17KT 3558 9475 3525 9508 3508 9561
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 13, 7:41 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
741 PM CDT Fri Aug 13 2021
OKZ073-140130-
Pittsburg OK-
741 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southern Pittsburg
County through 830 PM CDT...
At 741 PM CDT, Doppler radar indicated a strong thunderstorm near
Mcalester Regional Airport, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Kiowa...
Savanna... Alderson...
Mcalester Regional Airport... Blanco...
Haileyville... Pittsburg...
Dow... Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3470 9594 3495 9593 3501 9562 3483 9551
3473 9551
TIME...MOT...LOC 0041Z 267DEG 16KT 3485 9577
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 13, 8:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
827 PM CDT Fri Aug 13 2021
ARZ029-OKZ049-073-075-076-140215-
Sebastian AR-Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
827 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southwestern
Sebastian, Pushmataha, southern Latimer, Le Flore and southeastern
Pittsburg Counties through 915 PM CDT...
At 827 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southeast of Cameron to 10 miles east of
Blanco. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Poteau... Clayton...
Heavener... Talihina...
Wister... Howe...
Hartford... Fanshawe...
Albion... Octavia...
Talimena State Park... Snow...
Heavener Runestone State Park... Tuskahoma...
Big Cedar... Stanley...
Kiamichi... Whitesboro...
Clayton Lake State Park... Bengal...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3470 9573 3513 9445 3496 9432 3495 9435
3496 9437 3493 9445 3451 9447 3451 9504
3435 9505 3423 9553
TIME...MOT...LOC 0127Z 313DEG 28KT 3507 9449 3469 9561
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:04 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Sequoyah | 41 min |
| Aug 13, 7:39 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, Sequoyah | 51 min |
| Aug 13, 7:41 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Aug 14, 4:18 AM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Aug 14, 4:48 AM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Aug 14, 6:44 AM CDT | Special Weather Statement | TSA | Choctaw | 46 min |
| Aug 14, 7:16 AM CDT | Areal Flood Advisory | TSA | Choctaw | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.